Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
Users Online: 522

 

Home  | About Us | Editors | Search | Ahead Of Print | Current Issue | Archives | Submit Article | Instructions | Subscribe | Contacts | Login 
     
CASE REPORT
Year : 2017  |  Volume : 7  |  Issue : 1  |  Page : 69-71

Olanzapine overdose presenting with acute muscle toxicity


1 Department of Anaesthesiology, Tribhuvan University Teaching Hospital, Institute of Medicine, Kathmandu, Nepal
2 Department of Emergency and General Practice, Tribhuvan University Teaching Hospital, Institute of Medicine, Kathmandu, Nepal

Correspondence Address:
Gentle Sunder Shrestha
Department of Anaesthesiology, Tribhuvan University Teaching Hospital, Institute of Medicine, Maharajgunj, Kathmandu
Nepal
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2229-5151.201962

Rights and Permissions

Olanzapine is an atypical antipsychotic drug that is being increasingly used as an intentional overdose. It usually presents with reduced and fluctuating level of consciousness and coma. It may rarely present with muscle toxicity by binding to HT2A receptor in skeletal muscle and increasing its permeability. We report a case of such poisoning which had no obvious symptoms but was brought to emergency due to overdose and was found to have acute muscle toxicity as evidenced by raised creatine phosphokinase (CPK) levels. From this, we also want to emphasize that CPK levels should be checked in all the patient's prescribed olanzapine to look for muscle toxicity.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed270    
    Printed3    
    Emailed0    
    PDF Downloaded11    
    Comments [Add]    

Recommend this journal